MAUDE Adverse Event Report: KARL STORZ SE & CO. KG SUBCUTANEOUS FASCIA CLOSURE DEVICE

KARL STORZ SE & CO. KG SUBCUTANEOUS FASCIA CLOSURE DEVICE
Model Number 26173AM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
Per medwatch report #mw5110030 received via email on 6/15/22: karl storz 26173am berci fascial closure device, 2.8 mm x 17 cm, lot # he 2, tip broke off intraoperatively while closing surgical wound.
 
Additional Manufacturer Narrative
We have received no further details of the event, and the device has not been returned for evaluation.Per the reported lot code (he2), the device was manufactured in aug.2005; per our records, the customer was shipped the device on october 20, 2005.The damaged/broken tip was most likely due to use of excessive force and/or wear of use.A complaint review for similar articles for the timeframe 15-jun-2020 to 17-jun-2022 was performed.Similar complaints could be found; in one case the tip remained in patient and, therefore, an mdr was filed.Consequently, it is required to file a 3500a medwatch report to the fda for this case.
 
Event or Problem Description
Further details provided by the customer: there was no patient harm.The procedure was a lap nissen.The surgeon was a retrieving the suture by going through the fascia and the tip broke off.The tip was retrieved and x-rays were taken to verify the complete piece/pieces were removed, as well as a ct scan before the patient left the hospital.
 
Additional Manufacturer Narrative
The product was returned and evaluated.The evaluation confirmed one of the jaws is missing, there is residue at the jaw hinge, there are gouges on the port, and the shaft is slightly bent.Damages are consistent with use of excessive force, wear of use, as well as improper handling.

Brand Name
SUBCUTANEOUS FASCIA CLOSURE DEVICE
Common Device Name
SUBCUTANEOUS FASCIA CLOSURE DEVICE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM  
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245-5017
4242188738
MDR Report Key15003860
Report Number9610617-2022-00118
Device Sequence Number11166055
Product Code GCJ
UDI-Device Identifier04048551097755
UDI-Public4048551097755
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K942612
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26173AM
Device Catalogue Number26173AM
Device Lot NumberHE2
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2022
Supplement Date Received by Manufacturer08/31/2022
Initial Report FDA Received Date07/13/2022
Supplement Report FDA Received Date09/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2005
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown